Apply Now
RSS Feed Print
Aricept side effects(2)
Internal Administrator
Posted: Tuesday, January 17, 2012 5:18 PM
Joined: 1/14/2015
Posts: 40463


Originally posted by: mxnmomma

My husband is on 5 mg of Aricept. Unfortunately he has colitis and he is experiencing symptoms since he started it that are similar to a flare up. He is exhausted all the time because he is up all night going to the bathroom. I was wondering if anyone has suggestions for him to counteract what I am sure is a side effect to th aricept.
Anonymous
Posted: Tuesday, January 17, 2012 5:18 PM
Originally posted by: D.D.Smith

I don't know if it's from the Aricept, but DH occasionally has bouts of loose stools. I just give him an Imodiam capsule and that takes care of that. I don't know if that would work with the colitis.
Anonymous
Posted: Tuesday, January 17, 2012 5:18 PM
Originally posted by: Iris L.

Ask about Exelon patch. It bypasses the GI tract, although there might still be some GI effects.

Iris L.
Anonymous
Posted: Tuesday, January 17, 2012 5:18 PM
Originally posted by: biccoastal

Please stop the Aricept and have your doctor prescribe something else. I have ulcerative colitis and, in my opinion, Aricept's minor mental impact would not be worth the physical depletion of an extended flare of inflammatory bowel disease.
Anonymous
Posted: Tuesday, January 17, 2012 5:18 PM
Originally posted by: Doug146

DW was on Aricept and the side effects were awful. Hot flashes, diarea, stomach cramps.They took her off and put her on Namenda and Razadyne. No side effects from those two. She only weighs 115 LBS and I heard that is two small a body frame for Aricept.
Anonymous
Posted: Tuesday, January 17, 2012 5:18 PM
Originally posted by: Rkg

mxnmomma, I would certainly speak with the DR about what is going on. BUT, I wouldn't stop Aricept abruptly!


There are other options but depending how long your Dh has been on it, the side effect may go away. Be thankful he's only got that side effect. My poor DH did the full blown side effects of Aircept and believe me it's not a fun experience.

If I remember correctly the DR said that side effects such as upset stomach and the one your Dh is experiencing can mellow out after awhile. But if your going to take your Dh off Aircept it has to be tiered off, rather than abruptly taken away. Good Luck!
 
× Close Menu